Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 13, NWS Green Bay, WI

January 20, 2013

NWS Green Bay, WI issued this small craft advisory at Jan 20, 2013, 3:13 PM CST. It took effect at Jan 21, 2013, 6:00 AM CST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2013, 3:13 PM CST (21:13 UTC)
In effect from
Jan 21, 2013, 6:00 AM CST
Expired
Jan 22, 2013, 12:00 PM CST
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

540 
WHUS73 KGRB 202113
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
313 PM CST SUN JAN 20 2013

...GUSTY NORTHWEST WINDS EXPECTED MONDAY INTO TUESDAY...

.WINDS ARE EXPECTED TO INCREASE OVERNIGHT TONIGHT AND BECOME
HAZARDOUS TO SMALL CRAFT BY MONDAY MORNING. NORTHWEST WINDS TO 15
TO 25 KTS WILL CONTINUE MONDAY AND MONDAY NIGHT FOR WINDS SLOWLY
SUBSIDE TUESDAY MORNING. WAVES WILL INCREASE TO AROUND 3 TO 5 FT
BY MONDAY MORNING AND WILL REMAIN AT THIS LEVEL THROUGH THE PERIOD
DUE TO OFFSHORE FLOW.

LMZ541>543-210515-
/O.NEW.KGRB.SC.Y.0013.130121T1200Z-130122T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
313 PM CST SUN JAN 20 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO NOON CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM MONDAY TO NOON CST
TUESDAY. 

* WINDS...INCREASING OUT OF THE NORTHWEST TO 15 TO 25 KTS BY
  MONDAY MORNING.

* WAVES...3 TO 5 FT MONDAY AND MONDAY NIGHT BEFORE SUBSIDING
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
6 follow-up statements
750 
WHUS73 KGRB 210259
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
859 PM CST SUN JAN 20 2013

...GUSTY NORTHWEST WINDS EXPECTED MONDAY INTO TUESDAY...

.WINDS ARE EXPECTED TO INCREASE OVERNIGHT AND BECOME HAZARDOUS TO
SMALL CRAFT BY MONDAY MORNING. NORTHWEST WINDS TO 15 TO 25 KTS
WILL CONTINUE MONDAY AND MONDAY NIGHT BEFORE WINDS SLOWLY SUBSIDE
TUESDAY THROUGH MORNING. WAVES WILL INCREASE TO AROUND 3 TO 5 FT BY
MONDAY MORNING ON OFFSHORE FLOW AND WILL REMAIN AT THIS LEVEL
THROUGH THE PERIOD.

LMZ541>543-211100-
/O.CON.KGRB.SC.Y.0013.130121T1200Z-130122T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
859 PM CST SUN JAN 20 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM MONDAY TO
NOON CST TUESDAY...

* WINDS...INCREASING OUT OF THE NORTHWEST TO 15 TO 25 KTS BY 
  MONDAY MORNING. 

* WAVES...3 TO 5 FT MONDAY AND MONDAY NIGHT BEFORE SUBSIDING 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
455 
WHUS73 KGRB 211023
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
423 AM CST MON JAN 21 2013

...GUSTY NORTHWEST WINDS EXPECTED TODAY INTO TUESDAY...

.NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KTS...WITH WAVES
BUILDING TO 3 TO 5 FT...AS A SECONDARY SURGE OF ARCTIC AIR PUSHES
INTO THE REGION.

LMZ521-522-211830-
/O.EXA.KGRB.SC.Y.0013.130121T1200Z-130122T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
423 AM CST MON JAN 21 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TUESDAY. 

* NORTHWEST WINDS OF 15 TO 25 KTS CAN BE EXPECTED THROUGH THE
  PERIOD.

* WAVES OF 3 TO 5 FT ARE ANTICIPATED IN ICE FREE AREAS THROUGH
  TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ541>543-211830-
/O.CON.KGRB.SC.Y.0013.130121T1200Z-130122T1800Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
423 AM CST MON JAN 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* NORTHWEST WINDS OF 15 TO 25 KTS CAN BE EXPECTED THROUGH THE
  PERIOD.

* WAVES OF 3 TO 5 FT ARE ANTICIPATED THROUGH TUESDAY MORNING...
  ESPECIALLY TOWARD THE OPEN WATERS OF LAKE MICHIGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK
350 
WHUS73 KGRB 211611
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1011 AM CST MON JAN 21 2013

...GUSTY NORTHWEST WINDS EXPECTED INTO TUESDAY...

.NORTHWEST WINDS OF 15 TO 25 KTS...WITH WAVES OF 3 TO 5 FT 
ARE EXPECTED...AS A SECONDARY SURGE OF ARCTIC AIR PUSHES INTO THE
REGION.

LMZ521-522-541>543-220015-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-130122T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1011 AM CST MON JAN 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* NORTHWEST WINDS OF 15 TO 25 KTS CAN BE EXPECTED THROUGH THE 
  PERIOD. 

* WAVES OF 3 TO 5 FT ARE ANTICIPATED IN ICE FREE AREAS THROUGH 
  TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
712 
WHUS73 KGRB 212059
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CST MON JAN 21 2013

...GUSTY NORTHWEST WINDS EXPECTED INTO TUESDAY...

.NORTHWEST WINDS OF 15 TO 25 KTS...WITH WAVES OF 3 TO 5 FT ARE
EXPECTED...AS A SECONDARY SURGE OF ARCTIC AIR PUSHES INTO THE
REGION.

LMZ521-522-541>543-220500-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-130122T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
259 PM CST MON JAN 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* NORTHWEST WINDS OF 15 TO 25 KTS CAN BE EXPECTED THROUGH THE 
  PERIOD. 

* WAVES OF 3 TO 5 FT ON THE LAKE AND 2 TO 4 FT ON THE BAY ARE
  ANTICIPATED IN ICE FREE AREAS THROUGH TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
786 
WHUS73 KGRB 220252
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
852 PM CST MON JAN 21 2013

...GUSTY NORTHWEST WINDS EXPECTED INTO TUESDAY...

.NORTHWEST WINDS OF 15 TO 25 KTS...WITH WAVES OF 3 TO 5 FT ARE
EXPECTED...AS A SECONDARY SURGE OF ARCTIC AIR PUSHES INTO THE
REGION.

LMZ521-522-541>543-221100-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-130122T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
852 PM CST MON JAN 21 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TUESDAY...

* NORTHWEST WINDS OF 15 TO 25 KTS CAN BE EXPECTED THROUGH THE 
  PERIOD. 

* WAVES OF 3 TO 5 FT ON THE LAKE AND 2 TO 4 FT ON THE BAY ARE 
  ANTICIPATED IN ICE FREE AREAS THROUGH TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
276 
WHUS73 KGRB 221044
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
444 AM CST TUE JAN 22 2013

...NORTHWEST WINDS DIMINISHING THIS MORNING...

.NORTHWEST WINDS WILL DIMINISH TO 10 TO 20 KTS...WITH WAVES
SUBSIDING TO 2 TO 4 FT. 

LMZ521-522-541>543-221800-
/O.CON.KGRB.SC.Y.0013.000000T0000Z-130122T1800Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
444 AM CST TUE JAN 22 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* NORTHWEST WINDS WILL DIMINISH TO 10 TO 20 KTS.

* WAVES OF 2 TO 4 FT ARE ANTICIPATED IN ICE FREE AREAS THROUGH
  THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 20, 2:36 PM CST, 37 minutes earlier.

Area forecast discussion, Jan 20, 2:36 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CST SUN JAN 20 2013

.SHORT TERM...TONIGHT AND MONDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW ARCTIC HIGH
PRESSURE BUILDING SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS
BENEATH NORTHWEST FLOW ALOFT.  EMBEDDED SHORTWAVE TROUGH WITHIN THIS
NW FLOW IS MOVING OVER WESTERN LAKE SUPERIOR EARLY THIS AFTERNOON AND
IS HELPING TO PRODUCE SNOW SHOWERS AND FLURRIES OVER NORTHERN
MINNESOTA WHICH ARE PUSHING INTO NORTHWEST WISCONSIN.  THE NEXT PUSH
OF BITTERLY COLD ARCTIC AIR EXISTS BEHIND THIS SHORTWAVE WHERE
TEMPERATURES REMAIN BELOW 0F.  FORECAST CONCERNS INCLUDE SMALL
PRECIP CHANCES THIS EVENING...THEN TEMPERATURES AND ASSOCIATED
HEADLINES.

TONIGHT...THE SHORTWAVE TROUGH WILL MOVE ACROSS THE UPPER PENINSULA
OVER THE REST OF THE AFTERNOON AND EARLY THIS EVENING.  TAIL OF THE
VORT MAX WILL PUSH AN AREA OF CLOUDS AND FLURRIES ACROSS THE AREA
LATE THIS AFTERNOON AND THIS EVENING.  HAVE ADDED THE CHANCE OF
FLURRIES TO THE FORECAST.  LOW LEVEL WINDS LOOK TOO WESTERLY FOR
LAKE EFFECT SNOW TO BE MUCH OF AN ISSUE FOR VILAS COUNTY.  BUT WITH
ENHANCEMENT FROM THE SHORTWAVE THIS EVENING...WILL KEEP A CHANCE OF
SNOW SHOWERS OVER VILAS AND ACCUMS LESS THAN A HALF INCH.  TIMING
THE DEPARTURE OF THE CLOUDS IS DIFFICULT SINCE RH IN THE 900-800MB
LAYER REMAINS FAIRLY HIGH.  SATELLITE IMAGERY SHOWS CLEARING TAKING
PLACE OVER NORTHERN MINNESOTA AND ONTARIO...SO THINK SKIES WILL AT
LEAST PARTIALLY CLEAR FROM WEST TO EAST AFTER MIDNIGHT TONIGHT.
TEMPERATURES WERE FIRMLY IN THE TEENS BELOW ZERO OVER NORTHERN
MINNESOTA THIS MORNING.  WILL HAVE COMPARATIVELY MORE WIND THAN
FARTHER WEST...BUT STILL THINK WILL REACH IN THE LOW TEENS BELOW
ZERO OVER NORTH-CENTRAL WISCONSIN.  WITH NW WINDS 7-12 KTS
TONIGHT...WIND CHILL READINGS WILL APPROACH 20 BELOW OVER
NORTH-CENTRAL WISCONSIN AROUND 06Z...AND OVER THE FOX VALLEY BY
10Z.  WILL BEGIN THE NEW WIND CHILL HEADLINES AT THOSE TIMES.

MONDAY...NORTHWEST WINDS WILL CONTINUE TO POUR BITTERLY COLD ARCTIC
AIR ACROSS THE REGION...DROPPING 850MB TEMPS TO 28-29C BELOW ZERO.
ANOTHER WEAK SHORTWAVE WILL BE SWINGING ACROSS THE STATE.  SOME
FLURRIES OR LIGHT SNOW NORTH OF LAKE WINNIPEG WITH THIS FEATURE AND
WILL ADD TO THE FORECAST OVER NORTH-CENTRAL AND CENTRAL WISCONSIN.
NW WINDS WILL REMAIN BREEZY...AND TEMPS WILL STRUGGLE TO REACH ABOVE
0F.  WIND CHILL READINGS MAY BRIEFLY RISE ABOVE ADVISORY CRITERIA
FOR A FEW HOURS DURING THE AFTERNOON OVER THE FOX VALLEY AND
ADJACENT TO GREEN BAY.  BUT HEADLINES WILL HAVE TO BE ISSUED AGAIN
BY 23-24Z...SO WILL JUST RUN HEADLINES THROUGH MONDAY NIGHT.  HIGHS
RANGING FROM 6 BELOW OVER N-C WISCONSIN...TO ABOUT 6 ABOVE NEAR LAKE
MICHIGAN.

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. COLD ARCTIC AIR
INTRUSION WILL CONTINUE TO GRAB THE HEADLINES FOR THE FIRST HALF
OF THE WEEK. AN ONGOING WIND CHILL ADVISORY EXPECTED OVER WESTERN
AREAS TROUGH TUESDAY NOON. THE REST OF THE FORECAST AREA INCLUDING
THE LAKESHORE REGION WILL BE ADDED STARTING MONDAY EVENING AND
LASTING THROUGH NOON AS WELL AS THE CORE OF THE COLDEST AIR
FILTERS OVER THE AREA. MATTER OF FACT...LATER SHIFTS MAY POSSIBLY
NEED TO UPGRADE TO A WIND CHILL WARNING OVER PORTIONS OF NORTHERN
AND PARTS OF CENTRAL WISCONSIN MONDAY NIGHT. RESURGENT COLD AIR
AND NORTHWEST WINDS WILL CONTINUE LAKE EFFECT SNOW SHOWERS FAR
NORTH BUT DRY AIR MASS AND LOW INVERSIONS WILL LIKELY LIMIT PLUME
DEVELOPMENT.

WINDS WILL BE ON THE DECREASE LATER TUESDAY INTO WEDNESDAY AS A
COLD HIGH PRESSURE SYSTEM SETTLES OVER THE AREA. LAKE EFFECT SNOW
SHOWERS END AS WINDS TURN MORE SOUTHWEST...BUT ANOTHER COLD NIGHT
EXPECTED WITH THE LIGHTER WINDS UNDER THE HIGH PRESSURE SYSTEM.
MIN TEMPERATURES WILL BE IMPACTED BY CLOUDS THROUGH WEDNESDAY...BUT
GUIDANCE TENDS TO OVERDUE THE CLOUDS AT TIMES DUE TO THE RELATIVE
EASE TO SATURATE A COLD DRY AIR MASS. WITH SUCH A COLD AIR MASS
DROPPING IN FOR THE FIRST HALF OF THE WEEK...YOU WONDER HOW COLD
IT COULD HAVE BEEN WITH A FRESH DEEP SNOW COVER. WITH THE LIMITED
SNOW COVER...THE ARCTIC AIR WILL DRIVE AREA FROST DEPTHS DEEPER
THIS WEEK.

WEAK WAA STARTS ON WEDNESDAY AS A SHORT WAVE TROUGH DROPS INTO THE
NORTHERN GREAT LAKES REGION. MORE WIDESPREAD CLOUDS IN THE
BAROCLINIC ZONE FROM MT TO THE OHIO VALLEY TODAY MAY EDGE NORTH
INTO PARTS OF CENTRAL WISCONSIN WEDNESDAY AND CONTINUE TO SPREAD
NORTH THROUGH THURSDAY. LIGHT SNOW REMAINS IN THE FORECAST LATER
IN THE WEEK AS A CLIPPER SYSTEM DROPS INTO THE REGION AND PHASES
WITH SOME SOUTHERN STREAM ENERGY SOUTH AND EAST OF THE AREA. LAKE
EFFECT POTENTIAL INCREASES AGAIN THURSDAY NIGHT AND FRIDAY AS CAA
WITH NORTHWEST WINDS DEVELOP IN THE WAKE OF THE CLIPPER SYSTEM.
ANY LAKE EFFECT SNOW WILL END FRIDAY NIGHT AS A MODERATING
TEMPERATURE PATTERN STARTS WITH A RETURN TO A ZONAL FLOW WITH WAA
FOR THE WEEKEND.
&&

.AVIATION...THE STRONG WINDS THAT DEVELOPED IN THE WAKE OF THE
ARCTIC COLD FRONT HAVE SUBSIDED. LAKE EFFECT SNOW SHOWERS AND
ASSOCIATED MVFR/IFR CONDITIONS CAN BE EXPECTED ACROSS FAR NC WI
(ESPECIALLY VILAS COUNTY) THROUGH TONIGHT. MOST OF THE REMAINING
FORECAST AREA SHOULD HAVE VFR CONDITIONS...ALTHOUGH FLURRIES AND
PATCHY MVFR CIGS ARE POSSIBLE TONIGHT...AS AN UPPER LEVEL TROF AND
REINFORCING SHOT OF ARCTIC AIR ARRIVES.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 4 AM MONDAY TO NOON CST TUESDAY FOR
WIZ013-020-021-031-037>039-045-048-049-073-074.

WIND CHILL ADVISORY FROM 6 PM MONDAY TO NOON CST TUESDAY FOR
WIZ022-040-050.

WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST TUESDAY
FOR WIZ005-010>012-018-019-030-035-036.

&&

MPC/TDH
Hazardous weather outlook, Jan 20, 2:50 PM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CST SUN JAN 20 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
250 PM CST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

DANGEROUS WIND CHILLS ARE EXPECTED TONIGHT WITH READINGS IN THE
20 TO 30 BELOW ZERO RANGE. A WIND CHILL ADVISORY HAS BEEN POSTED
FOR MOST LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ARCTIC AIR WILL REMAIN ENTRENCHED ACROSS THE AREA THROUGH AT LEAST
THE MIDDLE OF THE WEEK. WIND CHILL VALUES WILL FALL OR REMAIN IN
DANGEROUSLY COLD LEVELS MONDAY INTO TUESDAY. A WIND CHILL ADVISORY
REMAINS IN EFFECT UNTIL NOON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-212100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CST SUN JAN 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

TDH/MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:02 PM CSTWinter Weather AdvisoryGRBVilas13 hr
Jan 20, 3:49 AM CSTSmall Craft AdvisoryGRB8 hr
Jan 20, 2:50 PM CSTWind Chill AdvisoryGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 16 more45 hr

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.